Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 331, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 5, 2010, 3:21 PM CDT for Custer County, Lincoln County, Nebraska. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2010, 3:21 PM CDT (20:21 UTC)
- Expired
- Aug 5, 2010, 3:45 PM CDT
- In force
- 24 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Custer County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 90 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 3:22 PM CDT | HAIL 0.88 | 14 N Brady, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1059 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
713 WUUS53 KLBF 052021 SVRLBF NEC041-111-052045- /O.NEW.KLBF.SV.W.0331.100805T2021Z-100805T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 321 PM CDT THU AUG 5 2010 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN CUSTER COUNTY IN CENTRAL NEBRASKA... NORTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 345 PM CDT * AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES SOUTH OF ARNOLD...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN LINCOLN AND SOUTHWESTERN CUSTER COUNTIES...INCLUDING THE FOLLOWING LOCATIONS HIGHWAY 47 MILE MARKER 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4129 9988 4105 9997 4115 10041 4137 10039 TIME...MOT...LOC 2021Z 301DEG 13KT 4123 10026 WIND...HAIL 60MPH 1.00IN $$ STOPPKOTTE
2 follow-up statements
471 WWUS53 KLBF 052034 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 334 PM CDT THU AUG 5 2010 NEC041-111-052045- /O.CON.KLBF.SV.W.0331.000000T0000Z-100805T2045Z/ CUSTER NE-LINCOLN NE- 334 PM CDT THU AUG 5 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN LINCOLN AND SOUTHWESTERN CUSTER COUNTIES UNTIL 345 PM CDT... AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTHEAST OF BRADY...OR 18 MILES SOUTH OF ARNOLD...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN LINCOLN AND SOUTHWESTERN CUSTER COUNTIES...INCLUDING THE FOLLOWING LOCATIONS HIGHWAY 47 MILE MARKER 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4129 9988 4105 9997 4115 10041 4137 10039 TIME...MOT...LOC 2034Z 276DEG 18KT 4117 10023 WIND...HAIL 60MPH 1.00IN $$ STOPPKOTTE
261 WWUS53 KLBF 052045 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 345 PM CDT THU AUG 5 2010 NEC041-111-052055- /O.EXP.KLBF.SV.W.0331.000000T0000Z-100805T2045Z/ CUSTER NE-LINCOLN NE- 345 PM CDT THU AUG 5 2010 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN AND SOUTHWESTERN CUSTER COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4129 9988 4105 9997 4115 10041 4137 10039 TIME...MOT...LOC 2034Z 276DEG 18KT 4117 10023 $$ STOPPKOTTE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:10 PM CDT, 11 minutes earlier.
Area forecast discussion, Aug 5, 3:10 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 310 PM CDT THU AUG 5 2010 .DISCUSSION... A WARM FRONTAL STRUCTURE ALONG HIGHWAY 83 SOUTH OF KTIF HAS FOCUSED MOISTURE SUFFICIENTLY TO PRODUCE CAPE AROUND 3500 J/KG. MEANWHILE ISOLATED STORMS WHICH HAVE BECOME DEEPLY ROOTED IN THE 50KT TO 65KT WINDS ABOVE 500MB HAVE BECOME SEVERE. WE EXPECT THIS ACTIVITY TO MOVE SOUTHEAST ALONG AND EAST OF HIGHWAY 83 SOUTH OF KTIF. OCCASIONAL LARGE HAIL AND WIND DAMAGE ARE POSSIBLE FOR A FEW HOURS THIS AFTERNOON. THE NAM DRIVES A WEAK OUTFLOW INDUCED COLD FRONT FROM THE STORMS SOUTH INTO THE PLATTE VALLEY TONIGHT AND THEN REACTIVATES TSTMS FRIDAY AFTERNOON IN THE SAME AREA. AN UA DISTURBANCE ACROSS THE CNTL ROCKIES THIS AFTERNOON IS EXPECTED TO AID NEW STORM DEVELOPMENT AS IT EMERGES ONTO THE CNTL PLAINS FRIDAY AFTERNOON AND EVENING. WEATHER CONDITIONS SHOULD SETTLE DOWN LATE FRIDAY NIGHT THROUGH SUNDAY AFTERNOON AS A WELL DEFINED WARM FRONT DEVELOPS IN THE UPPER MISSOURI VALLEY. THIS SHOULD PRESUMABLY CAP THE ATMOSPHERE AS H7 TEMPS RISE TO 12C OR GREATER. AN ISOLATED STORM COULD DRIFT EAST THROUGH THE PANHANDLE SATURDAY OR POSSIBLY SOUTHEAST OUT OF SOUTH DAKOTA. CAP STRENGTH INCREASES SUNDAY AND SO DUE MAX TEMPS WITH RISING WELL INTO THE 90S TO NEAR 100 BOTH DAYS. WINDS ALOFT AND INSTABILITY ARE EXPECTED TO REMAIN SUFFICIENT FOR ISOLATED SEVERE STORMS BOTH DAYS SHOULD THEY DEVELOP. MUCAPE IS EXPECTED TO INCREASE TO AOA 3000 TO 5000 J/KG AND WITH EFFECTIVE BULK SHEAR 50KT TO 65KT WITH STRONGEST STORMS. SPC MAINTAINS A 5 PERCENT CHANCE OF SEVERE ALL AREAS SATURDAY. HPC AND THE 12Z ECMWF SUGGESTED AN H5 DISTURBANCE WILL MOVE OFF THE CNTL ROCKIES AND THROUGH THE CNTL PLAINS SUNDAY NIGHT PRODUCING ISOLATED TO SCATTERED TSTMS. THE BEST FOCUS FOR THIS ACTIVITY IS EXPECTED TO BE ALONG THE WARM FRONT STRETCHED STATIONARY ACROSS THE UPPER MISSOURI BASIN. MONDAY THROUGH THURSDAY...DRY WITH PERHAPS AN ISOLATED NOCTURNAL THUNDERSTORM. TEMPERATURES ARE EXPECTED TO RISE INTO THE 90S EACH DAY AS THE SUBTROPICAL UA RIDGE MIGRATES WEST IN RESPONSE TO FALLING HEIGHTS ACROSS THE NORTHEAST U.S. THE ECMWF FLATTENS THIS RIDGE SUFFICIENTLY TO DRIVE COLD FRONTS PART WAY INTO NEBRASKA. THE BEST MOISTURE FOR RAINFALL WILL BE ACROSS THE UPPER MIDWEST. && .AVIATION... SCATTERED THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING WITH BRIEF LOW VISIBILITIES DUE TO HEAVY RAIN MAINLY SOUTH OF A LINE FROM KAIA TO KODX WILL BE THE MAIN CONCERN. VISIBILITIES AND CIGS WILL DROP DOWN TO IFR OR POSSIBLY EVEN LIFR AND WIND GUSTS TO 55KTS WITH THE STRONGEST THUNDERSTORMS. OUTSIDE OF THE THUNDERSTORMS...CONDITIONS WILL REMAIN VFR. THE CLUSTER OF THUNDERSTORMS WILL MOVE SOUTHWARD THIS AFTERNOON AND EVENING AND WILL CLEAR THE FORECAST AREA BY 06Z FRI. VFR CONDITIONS WILL THEN PERSIST OVER THE AREA THROUGH 18Z FRI. && .HYDROLOGY... A FLOOD WARNING CONTINUES ON THE NORTH PLATTE RIVER AT NORTH PLATTE AS RELEASES CONTINUE ON THE RESERVOIRS UPSTREAM. LAKE MCCONAUGHY IS AT OR NEAR 90 PERCENT CAPACITY...NEARLY STEADY OVER THE PAST WEEK. RAINFALL IS NOT EXPECTED TO EXCEED FLOOD GUIDANCE DURING THE NEXT 24 HR IN THIS BASIN. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC/DB
Hazardous weather outlook, Aug 5, 5:32 AM CDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 532 AM CDT THU AUG 5 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-061030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 532 AM CDT THU AUG 5 2010 /432 AM MDT THU AUG 5 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. HIGH PRESSURE WILL EXIT EAST INTO THE OZARKS THIS AFTERNOON AND TONIGHT INCREASING SOUTHERLY WINDS...AND ALLOWING A WARM FRONT TO LIFT NORTH INTO THE AREA. THOUGH THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA...THE GREATEST THREAT FOR STRONG TO SEVERE THUNDERSTORMS IS SOUTH OF A LINE FROM ANTIOCH...TO TRYON TO BRADY. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE MAIN SEVERE THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE DURING THE LATE AFTERNOON AND EVENING HOURS FROM FRIDAY THROUGH WEDNESDAY. AT THIS TIME...SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
In the hours before
Special weather statement, Aug 5, 1:33 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 133 PM CDT THU AUG 5 2010 NEZ025-026-038-051915- BLAINE NE-CUSTER NE-THOMAS NE- 133 PM CDT THU AUG 5 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN THOMAS...BLAINE AND NORTHWESTERN CUSTER COUNTIES UNTIL 215 PM CDT... AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HALSEY...OR 14 MILES EAST OF THEDFORD... MOVING SOUTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BREWSTER... HALSEY... DUNNING... HIGHWAY 2 MILE MARKERS 230 TO 250... HIGHWAY 91 MILE MARKERS 10 TO 20... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SCHULTZ
Local storm report, Aug 5, 2:02 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
202 PM CDT THU AUG 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL 6 E THEDFORD 41.98N 100.46W
08/05/2010 E1.75 INCH THOMAS NE LAW ENFORCEMENT
GROUND COVERED ALONG HIGHWAY 2. TIME IS ESTIMATED FROM
RADAR. REPORTED RECEIVED AT 2 PM CDT.
&&
CDCSpecial weather statement, Aug 5, 2:11 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 211 PM CDT THU AUG 5 2010 NEZ038-052000- CUSTER NE- 211 PM CDT THU AUG 5 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CUSTER COUNTY UNTIL 300 PM CDT... AT 211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GATES...OR 16 MILES SOUTHWEST OF TAYLOR... MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SARGENT... COMSTOCK... HIGHWAY 183 MILE MARKER 120... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SCHULTZ
Local storm report, Aug 5, 2:20 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
220 PM CDT THU AUG 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FUNNEL CLOUD 7 NW STAPLETON 41.55N 100.61W
08/05/2010 LOGAN NE TRAINED SPOTTER
&&
CJSLocal storm report, Aug 5, 2:22 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
222 PM CDT THU AUG 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 7 WSW DUNNING 41.79N 100.23W
08/05/2010 E1.00 INCH BLAINE NE PUBLIC
&&
CJSLocal storm report, Aug 5, 2:56 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
256 PM CDT THU AUG 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 10 N STAPLETON 41.62N 100.51W
08/05/2010 E0.88 INCH LOGAN NE PUBLIC
&&
MBYRDThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 1:06 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Logan, Thomas | 24 min |
| Aug 5, 1:42 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Thomas | 63 min |
| Aug 5, 2:15 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 45 min |
| Aug 5, 2:38 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 36 min |
| Aug 5, 4:47 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 43 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.